Results 1 to 2 of 2

Thread: Is this a withdrawal symptom?

  1. #1
    Join Date
    Mar 2011
    Posts
    328

    Is this a withdrawal symptom?

    Iíve had to come off my meds cold turkey. Iíd been on 10mg for 3 and a half weeks and upped to 20mg for maybe a week and a half, two weeks.

    Anyway, found out Iím pregnant. GP told me to come off on Monday. This is day 4 and Iím have terrible loose stools and urgency to go. Could this be related?

  2. #2
    Join Date
    Jan 2017
    Posts
    2,569

    Re: Is this a withdrawal symptom?

    Quote Originally Posted by Hopefulmi View Post
    Iíve had to come off my meds cold turkey. Iíd been on 10mg for 3 and a half weeks and upped to 20mg for maybe a week and a half, two weeks.

    Anyway, found out Iím pregnant. GP told me to come off on Monday. This is day 4 and Iím have terrible loose stools and urgency to go. Could this be related?
    Congratulations

    I probably is a withdrawal symptom. The gut makes and uses far more serotonin than the brain and can be more affected by SSRIs initially and when weaning off them. Given the short time you been on citalopram the symptoms should resolve within a few days. Meanwhile, over-the-counter remedies containing loperamide (Imodium) are usually effective for diarrhoea, but check with your GP, or pharmacist before taking it.

    Whether you need to come off citalopram because of the pregnancy isn't clear-cut. The only SSRI with strong evidence for causing birth defects is paroxetine. There are good arguments for staying on ADs as maternal anxiety (also) depression may affect the fetus too, both short and long term. Should you need to go back onto an AD during the pregnancy then sertraline is considered the best SSRI, especially if planning to breast-feeding as very little, if any, of the med is expressed.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Diarrhea symptom of Omeprazole withdrawal?
    By joeyr in forum Symptoms
    Replies: 0
    Last Post: 25-06-17, 17:05
  2. Replies: 16
    Last Post: 17-01-16, 06:01
  3. Sertraline withdrawal symptom help
    By Hannahlou1996 in forum Sertraline / Zoloft / Lustral
    Replies: 1
    Last Post: 30-05-13, 22:37
  4. Is this a withdrawal symptom?
    By devon_guy in forum Medication
    Replies: 6
    Last Post: 08-08-07, 21:51
  5. Sweating - a symptom of withdrawal?
    By devon_guy in forum Symptoms
    Replies: 4
    Last Post: 19-02-06, 22:07

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •